Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 438, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 3:29 PM CDT for Hancock County, Ohio County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 26, 2012, 4:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS53 KLMK 262029
SVRLMK
KYC091-183-262100-
/O.NEW.KLMK.SV.W.0438.120726T2029Z-120726T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 400 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF PELLVILLE...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
AETNAVILLE AND DEANEFIELD...
PELLVILLE AND FLORAL...
WEBERSTOWN AND ARRINGTON CORNER...
PATESVILLE AND EASTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3761 8697 3764 8695 3763 8692 3767 8683
3770 8687 3775 8683 3780 8683 3784 8686
3783 8691 3784 8691 3790 8674 3789 8671
3782 8667 3779 8668 3770 8665
TIME...MOT...LOC 2029Z 247DEG 22KT 3773 8692
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER1 follow-up statement
352
WWUS53 KLMK 262044
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM CDT THU JUL 26 2012
KYC091-183-262100-
/O.CON.KLMK.SV.W.0438.000000T0000Z-120726T2100Z/
OHIO KY-HANCOCK KY-
344 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN HANCOCK AND NORTHERN OHIO COUNTIES...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GOERING...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN OHIO AND SOUTHERN HANCOCK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3761 8697 3764 8695 3763 8692 3767 8683
3770 8687 3775 8683 3780 8683 3784 8686
3783 8691 3784 8691 3790 8674 3789 8671
3782 8667 3779 8668 3770 8665
TIME...MOT...LOC 2044Z 241DEG 26KT 3783 8673
WIND...HAIL 60MPH 1.00IN
$$
JBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:00 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 26, 2:00 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT THU JUL 26 2012
.Short Term (Tonight through Friday Night)...
Issued at 300 PM EDT Thu Jul 26 2012
...Strong to Severe Thunderstorms Likely This Afternoon and
Evening with Damaging Winds and Intense Lightning...
Wave train of MCV evident on visible satellite from northern
Oklahoma to northern Indiana, with 4 separate rotations along the
train. Perhaps another weak one over Lake Erie. Our afternoon
weather right now looks to come more from a convergent boundary out
ahead of this train now oriented SW to NE around Dubois county
and/or from a differential heating boundary caused by that anvil
shield. Not much has fired off of these boundaries yet, which may be
because of subsidence on the edge of the cirrus shield coming from
earlier convection. Latest AMDAR sounding from KSDF indicates an
inversion at 12 kft that could be a representation of this
subsidence. Expect that by mid/late afternoon our updrafts should be
strong enough to overcome, along with added boundaries, any
convective inhibition. Once that cap is broken, expect more numerous
storms to fire off. Soundings still indicate the primary threats as
damaging winds as well as excessive lightning with these storms,
with a secondary threat as hail. Think wet bulb zeroes are too high
for very large hail, but quarter to golf ball size is possible.
Have now seen enough initiation upstream to warrant going with a
watch. Should see coverage become more numerous after 5 PM across
the watch area. For this evening, hi res models, the 4 km NAM and
the latest rapid refresh, are trying to show additional development
from the MCV now over central Missouri. That system looks to bring
perhaps a second punch of storms in from the west across my
southwest forecast area toward the end of the current watch, though
may get some initiation ahead of that time based on heating alone.
Expect most activity to die off soon after midnight. Will trend the
forecast pops down to lower end chances, mainly across our southeast
forecast area. As for the severity of this second set of storms, the
best chance would be as the storms move through areas that did not
receive the first batch. Would think again damaging winds is the
main threat. Lows should fall to the low/mid 70s.
The front associated with today's line of convection looks to make
it to the Ohio River before dissipating overnight. Now Friday has
become a tricky forecast with the latest set of models. The 06Z NAM
indicated a second front developing and it's 12Z version, along with
the GFS's, now also indicate this second front. Precipitable waters
come down ahead of this front, but with height falls aloft, now hail
looks to jump back in as a bigger threat for any storms that
develop. As previous forecasts have dried out Friday, would prefer
not to jump back in with scattered storms just yet. Will trend
upward and mention isolated chances for now.
Highs are also tricky, as they will depend on how long morning cloud
cover sticks around. The NAM-based MET guidance has consistently
been calling for temps around 100 for SDF and points north, whereas
the MAV guidance has been quite a bit cooler. The latest MET is a
little cooler, but reasonable given the lack of a real front pushing
through until Friday afternoon. The good news though is that the
drier air over the region should preclude Heat Advisory criteria.
With a frontal passage Friday night, expect lows to be cooler than
tonight. Readings should get back into the 60s for some of the
normally cooler locations, but stay around 70/lows 70s for the main
metro areas.
.Long Term (Saturday through Thursday)...
Issued at 240 PM EDT Thu Jul 26 2012
Main concern this afternoon lies in the short term period with a
potential severe event at hand so have made only minor tweaks to the
long term period. It still looks like Sat/Sun will be mostly dry on
the back side of an upper level trough with sfc high pressure
building in. Several chances of storms will exists for next week as
we sit in an active NW flow with several shortwaves passing
through. 20-40% POPs are in the forecast for now with timing of
individual waves still quite uncertain.
Temperatures will be near normal through the long term period with
highs in the upper 80s to lower 90s. Lows will be in the upper 60s
to lower 70s.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1235 PM EDT Thu Jul 26 2012
Atmosphere destabilizing quickly with strong heating so far today.
Expect plenty of moisture for numerous storms by mid afternoon for
KSDF and KLEX and a little later for KBWG. Storms to the north of
the region should aid in initiation as they send boundaries into
central Kentucky. Have gone with tempo groups for gusty conditions
at best guess for timing at each site. Conditions likely will be IFR
and with stronger winds should the cells move right over the
terminals, but will amend forecast as evolution of today's storms
goes on. We may get some further development behind a first line,
but confidence not high enough to keep in prevailing storms. Have
vicinity wording to just after midnight. The main cold front causing
these storms stall out near the Ohio River tonight before another
weaker front moves through Friday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>055-061>065-070>076.
Short Term.......RJS
Long Term........AMS
Aviation.........RJSHazardous weather outlook, Jul 26, 2:14 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 314 PM EDT THU JUL 26 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 314 PM EDT THU JUL 26 2012 /214 PM CDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TODAY RESULTING IN THUNDERSTORMS DEVELOPING ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. TORRENTIAL RAINFALL WILL LIKELY ACCOMPANY THESE STORMS AS WELL. STORMS SHOULD DECLINE AND MOVE OUT OF THE AREA EARLY FRIDAY. IN ADDITION TO STORMS...TEMPERATURES WILL CONTINUE TO BE HOT THIS EVENING WITH HEAT INDICES MAXING OUT AROUND 105 LATE THIS AFTERNOON AND EVENING. THUS A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM EDT...6 PM CDT FOR MUCH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). RJS/AMS
In the hours before
Special weather statement, Jul 26, 2:58 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT THU JUL 26 2012
KYC073-103-211-262030-
SHELBY KY-FRANKLIN KY-HENRY KY-
358 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF FRANKFORT...AND MOVING NORTHEAST
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKFORT...
HARVIELAND...
FLAG FORK AND INDIAN HILLS...
OTTUSVILLE AND POLSGROVE...
PEAKS MILL AND SWALLOWFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3840 8488 3838 8489 3838 8487 3836 8485
3834 8478 3824 8473 3811 8507 3825 8517
3841 8488
TIME...MOT...LOC 1958Z 240DEG 23KT 3825 8499
RSSpecial weather statement, Jul 26, 3:21 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT THU JUL 26 2012
KYC029-093-111-215-262050-
JEFFERSON KY-SPENCER KY-BULLITT KY-HARDIN KY-
421 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHEPHERDSVILLE...AND MOVING NORTHEAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
OKOLONA...
JEFFERSONTOWN...
FERN CREEK...
FAIRDALE...
HIGHVIEW...
THIXTON AND MOUNT WASHINGTON...
CRENSHAW...
ROUTT AND WHITFIELD...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
114 AND 127.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
15 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3828 8546 3802 8539 3786 8598 3800 8598
3829 8547 3829 8546
TIME...MOT...LOC 2021Z 238DEG 23KT 3804 8571
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:58 PM CDT | Special Weather Statement | LMK | Franklin | 32 min |
| Jul 26, 3:21 PM CDT | Special Weather Statement | LMK | Bullitt | 29 min |
| Jul 26, 3:24 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 31 min |
| Jul 26, 3:32 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 33 min |
| Jul 26, 3:45 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 30 min |
| Jul 26, 3:59 PM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Jul 26, 4:12 PM CDT | Special Weather Statement | LMK | Anderson, Franklin, Scott, Spencer | 33 min |
| Jul 26, 4:23 PM CDT | Special Weather Statement | LMK | Hardin | 27 min |
| Jul 26, 4:31 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin | 29 min |
| Jul 26, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 28 min |
| Jul 26, 4:41 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 39 min |
| Jul 26, 4:45 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Franklin, Scott, Woodford | 30 min |
| Jul 26, 4:59 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Jessamine, Mercer, Woodford | 31 min |
| Jul 26, 5:07 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott | 28 min |
| Jul 26, 5:20 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 30 min |
| Jul 26, 5:28 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 32 min |
| Jul 26, 5:31 PM CDT | Tornado Warning | LMK | Anderson, Mercer | 13 min |
| Jul 26, 5:37 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 28 min |
| Jul 26, 5:41 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Garrard, Jessamine, Mercer, Washington, Woodford | 24 min |
| Jul 26, 5:46 PM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Jul 26, 5:57 PM CDT | Special Weather Statement | LMK | Bourbon, Fayette | 43 min |
| Jul 26, 6:05 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison, Mercer, Woodford | 30 min |
| Jul 26, 6:14 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 16 min |
| Jul 26, 6:17 PM CDT | Special Weather Statement | LMK | Grayson, Larue, Washington | 28 min |
| Jul 26, 6:20 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 19 min |
| Jul 26, 6:33 PM CDT | Special Weather Statement | LMK | Washington | 32 min |
| Jul 26, 6:37 PM CDT | Special Weather Statement | LMK | Clark, Madison | 43 min |
| Jul 26, 6:42 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 33 min |
| Jul 26, 6:48 PM CDT | Special Weather Statement | LMK | Grayson, Larue | 27 min |
| Jul 26, 6:51 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 29 min |
| Jul 26, 6:55 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.